Alert archive / California / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Nov 13, 1997, 2:23 PM PST for San Joaquin County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 1997, 2:23 PM PST (22:23 UTC)
- Expired
- Nov 13, 1997, 3:10 PM PST
- In force
- 47 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County San Joaquin County, CA
The radar
The Sacramento radar (KDAX), 72 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 132225 RRA SVRSAC CAC077-132310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 223 PM PST THU NOV 13 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 310 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL CALIFORNIA ...SOUTHEASTERN SAN JOAQUIN COUNTY DOPPLER RADAR INDICATES A SEVERE THUNDERSTORM 5 MILES EAST OF THE STOCKTON AIRPORT. THE STORM IS MOVING TO THE EAST AT 20 MPH AND WILL AFFECT THE PORTION OF HIGHWAY 99 BETWEEN MANTECA AND STOCKTON. THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS AND MAY BE ACCOMPANIED BY STRONG WINDS AND HAIL. ROWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 9:17 AM PST, 5 hours 6 minutes earlier.
Area forecast discussion, Nov 13, 9:17 AM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST THU NOV 13 1997 FCST ON TRACK. WITH BACK EDGE OF CDFNT BGNG TO PUSH INLAND IN CA AND MOVG ACRS FCST AREA DURG THE DAY...RAIN CHGG TO SHWRS THIS AFTN WITH A FEW TSTMS...AS FCST...IS BEST WAY TO GO. GENERALLY WET PTRN WL CONT FOR NEXT FIVE DAYS WITH SOME 12 TO 24 HOUR BLOCKS OF DRY WX BUT ALWAYS ANOTHER SYSTEM ON THE WAY. MORSE
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:35 PM PST | Tornado Warning | STO | San Joaquin, Stanislaus | 45 min |
Nearby
Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.